Talk

Advanced search

My poor arse - sertraline

(51 Posts)
letsmovethefuckon Wed 27-Mar-19 17:41:44

I'm a month or so into sertraline now.

Started off on 50mg for a month. A week ago, went on to 100mg.

I'm not chemically depressed. Would not have sought ADs before now ever.

Have had an absolute shocker in my 10 yr marriage which has left me completely reeling and unable to cope. Dont really want to go into it but it turns out the whole thing was a shambles and he's been shagging anything he possibly could for the whole time.

Needless to say, I've started divorce proceedings.

Has anyone else had total, constant diahoreea with this?

For the past few months, I've been unable to eat and have had the shits generally - probably down to anxiety.

But then, I've not been looking after myself. Been drinking like a fish and smoking (not done for past 5 yrs) like a chimney.

Nursejackie1 Wed 27-Mar-19 17:46:49

I wouldn't put it down to the sertraline with everything else thats going on. Hopefully they will kick in soon and you will find it easier to cope. I hope you have support around you, what an absolute horrible time you are going through but you will come out the other end and be glad to be shot of the prick

TeaForTheWin Wed 27-Mar-19 17:48:16

Stop the drugs. Stop the boozing and smoking too. Start trying to get out in the fresh air more and eating a bit healthier. If pos, get yourself a sunny holiday. I don't know why any doctor would prescribe anti-depressants first rather than all that stuff, especially considering the depression is linked more towards what's been happening in your life and not 'chemical'. Your body is suffering like crazy as is with all the stess homeones and nicotine ect...pumping it full of more crap it doesn't need isn't helping you. And infact, it's giving you the shits. The shits on top of all your current stress xD feck that!

letsmovethefuckon Wed 27-Mar-19 17:51:14

I know. I know. X

Waveysnail Wed 27-Mar-19 17:53:18

Not sure but dr warned me strongly not to drink with sertraline

werideatdawn Wed 27-Mar-19 17:54:37

I'm on 200mg and I've never had tummy problems from it.

SoyDora Wed 27-Mar-19 17:56:10

I was on sertraline briefly a few years ago and stopped because it gave me the shits.
Like you my ‘depression’ was just due to circumstances so I decided to work on my wellbeing myself rather than take tablets.

werideatdawn Wed 27-Mar-19 17:56:45

That "crap" is the difference between managing daily life and wanting to commit suicide for some of us 🙄 talk about stigmatising mental health.

TeaForTheWin Wed 27-Mar-19 17:59:58

OP mentioned that she feels she isn't chemically depressed though. So it's more a needing help to cope with her current situation. Surely trying to change her life in other ways (not that you can exactly change the cheating husband situation) first before taking hormone altering substances that are potentially making her physically ill, makes more sense.

BlackSatinDancer Wed 27-Mar-19 18:09:55

Alcohol is a depressant. The leaflet says that if you mix alcohol and Zoloft it can increase symptoms such as depression and anxiety and you can experience diarrhoea. Please re-read the leaflet and see if cutting out alcohol stops the diarrhoea. I second getting out in the fresh air, stopping smoking and eating healthier.

bullyingadvice2017 Wed 27-Mar-19 18:13:52

What a twat op. I had similar and it really pulls the carpet from under you.
I have irritable bowel and when I am stressed it is awful. During that traumatic time it was worse than ever and is definitely triggered by stress.

Two years later it's calmed down, and I hardly suffer with shits now at all compared to before.... maybe see your gp. Try to stop the drinking. It makes you shit, feel even shitter and costs a lot. Set yourself small goals. I have a dog and having to get out with her everyday has honestly got me out of bed some days. She's also a good listener- told that old girl things I'd never say to anyone, she never judges, even on the days we spent in the bathroom!

Hope you feel better soon. Be kind to yourself.

kittens876 Wed 27-Mar-19 18:21:50

I had sertraline and it gave me v and d. I was allergic to it. Go back to the doctors luv xx

PotholePalace Wed 27-Mar-19 18:26:02

Sertraline gave me extreme diarrhoea and wind.

Romax Wed 27-Mar-19 18:27:40

Losing weight?

Bobbiepin Wed 27-Mar-19 18:34:00

Wtf? The OP needs a bit of support while she is sorting out her life. Some cunt on the internet saying sort your life out love is not going to make her divorce complete overnight or stop her mourning her 10 year marriage. A bit of fresh air won't help that either.

OP I have no idea if sertraline causes the shits, I've not been on it too long but there is no shame in taking it to support you through a tough time. There is shame is being a twatty keyboard warrior that thinks a bit of fresh air magically makes everything better.

letsmovethefuckon Wed 27-Mar-19 18:37:39

The thing is, I had the shits before I took it.

It's an anxiety thing which I haven't really felt before.

I felt like utter, utter crap before I took the sertroline so I don't know if it's the grief of the drugs. That's why I'm asking if anyone else had it, really. I can't gauge it.

I'm not ok either way. The whole thing is just abominable shit.

Bobbiepin Wed 27-Mar-19 18:40:48

In short sertraline is an SSRI which helps your body absorb the serotonin your body naturally stimulates. Serotonin regulates your mood but is also key in your digestion so it's entirely possibly that its causing it. Citalopram made me sick so same sort of thing. If it's too much to deal with, go back to the drs and ask to change.

FWIW anti depressants do make you feel worse before you feel better but shouldn't be more than about 2 weeks.

Raspberrytruffle Wed 27-Mar-19 18:47:46

Hi op I got told not to drink whilst on ad as they counter act the ad so it's like you arnt taking anything because of the alcohol effect.

Raspberrytruffle Wed 27-Mar-19 18:48:44

Sertraline also effected my appetite whilst my body got used to it I couldn't eat for ages but you will get over it

SpockPaperScissorsLizardRock Wed 27-Mar-19 18:51:10

I've been on it for a couple of years and had this when starting and when upping the dose.

My doctor said it was fine to drink on it in moderation.

I also get terrible guts when i'm anxious.

letsmovethefuckon Wed 27-Mar-19 19:20:23

The whole thing is so fucked up I don't even know my own body now.

Feels like been living in another world for past 2 months.

BringMeTea Wed 27-Mar-19 19:27:39

You know it might just not suit you OP. I went on one ssri years ago and off it 2 weeks later because it did not suit. I was prescribed a different ssri and was fine. Worth switching and seeing if it fits better for you. And sending you a huge hug. This too will pass. flowers

JamPasty Wed 27-Mar-19 19:31:28

Bobbiepin - that's really not how they work, and nor do they necessarily make things worse before they make things better.

letsmovethefuckon - much sympathy. I would go back to the GP and ask about the constant diarrhoea. It may well be the anxiety rather than the drug, or maybe you have a stomach bug, or maybe it's a side effect. Best to be sure. In the meantime I should cut out the alcohol - you're not supposed to mix that drug with alcohol.

KittyDee Wed 27-Mar-19 19:38:40

I’ve had severe anxiety due to life event and like you had dihorrea for a long time ( possibly for a year or two).It sounds awful now I say it. I’ve never taken any Anti- depressants (possibly should have done). Increased smoking and drinking didn’t help either but the main cause is the anxiety . It’s the fight or flight reaction going haywire and with constant stress it doesn’t go away.

The only cure is managing the stress( easier said than done I know). Sleeping is key too and getting another focus in your life. Know that you will come out the other side xx

PengAly Wed 27-Mar-19 19:57:25

@JamPasty you are actually wrong and Bobbiepin is right. They do make your symptoms worse before they make them better. Ive had a GP tell me that and also close family members be told the same.

Join the discussion

Registering is free, quick, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.

Get started »